How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4505
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

My husband is on Amoxicylan for Lymes Disease which has just

Resolved Question:

My husband is on Amoxicylan for Lymes Disease which has just been diagnosed. His Dr. took him off his antidepressant (Zoloft). Is that normal and if we are looking at a long treatment with Lymes's I think he needs the antidepressants. He is increasingly extremely angry. For me, his wife, well I'm about to move out unless he gets on anti depressants again
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 7 years ago.
Hi there ,

Welcome to Just answer !

Well, i can understand your concern about your husband , and i agree with you on this , but you should understand that although researchers have found Depression and anxiety associated with Lyme disease when it is in its Third stage , but no official documentation in an internationally acclaimed Text or JOURNAL has been done so far , and this is the possible reason as to why your doctor is refuting your point of view and has taken your husband off zoloft.

But having said that , since your husband has been a diagnosed patient of Deprssion so it is advisable that he continues on the anti depressant ,as if the lyme disease reaches the 3 stage , so there is a possibility that the otherwise controlled depression may get triggered which wil worsen his clinical picture even further, plus continuing amoxacillin with zoloft does not pose any harmful drug interactions, so i do not think if he continues your husband on both these drugs , there is any harm , but if he doee not use zoloft then this poses a threat for depression to occur.

I am mentioning below a few links which will be helpful in establishing a link between the lyme disease and depression.

http://www.medicinenet.com/lyme_disease/page2.htm ( see symptoms and signs )

http://www.rxlist.com/zoloft-drug.htm ( see drug interactions )

So, you shall show and discuss this above mentioned with your husband's doctor and get your husband restarted on the zoloft.

I hope this helps.. Take care..

Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.

Regards..






Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions